Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2016, 3:14 PM MST for Yavapai County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 3:14 PM MST (22:14 UTC)
- Expired
- Jul 1, 2016, 3:45 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WUUS55 KFGZ 012214
SVRFGZ
AZC025-012245-
/O.NEW.KFGZ.SV.W.0006.160701T2214Z-160701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
314 PM MST FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 345 PM MST
* AT 314 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCK SPRINGS...OR NEAR
NEW RIVER...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCK SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3401 11223 3406 11218 3405 11212 3404 11213
3405 11216 3404 11216 3403 11217 3401 11216
3402 11217 3401 11218 3400 11218 3398 11220
TIME...MOT...LOC 2214Z 301DEG 33KT 3400 11215
$$
412 follow-up statements
597
WWUS55 KFGZ 012228
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 PM MST FRI JUL 1 2016
AZC025-012245-
/O.CON.KFGZ.SV.W.0006.000000T0000Z-160701T2245Z/
YAVAPAI AZ-
328 PM MST FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR SOUTHEASTERN YAVAPAI COUNTY...
AT 325 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR NEW RIVER...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCK SPRINGS.
THOSE TRAVELING ON INTERTATE 17 BETWEEN NEW RIVER AND BLACK
CANYONCITY ARE IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR
IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3401 11223 3406 11218 3405 11212 3404 11213
3405 11216 3404 11216 3403 11217 3401 11216
3402 11217 3401 11218 3400 11218 3398 11220
TIME...MOT...LOC 2225Z 301DEG 33KT 3395 11204
$$
41290
WWUS55 KFGZ 012247
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 PM MST FRI JUL 1 2016
AZC025-012256-
/O.EXP.KFGZ.SV.W.0006.000000T0000Z-160701T2245Z/
YAVAPAI AZ-
347 PM MST FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YAVAPAI COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3401 11223 3406 11218 3405 11212 3404 11213
3405 11216 3404 11216 3403 11217 3401 11216
3402 11217 3401 11218 3400 11218 3398 11220
TIME...MOT...LOC 2245Z 301DEG 33KT 3395 11204
$$
41What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:11 PM MST, 3 minutes earlier.
Area forecast discussion, Jul 1, 3:11 PM MST, 3 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 311 PM MST FRI JUL 1 2016 .SYNOPSIS...Expect active monsoon weather through Saturday with good coverage of showers and thunderstorms each day. Starting Sunday a drier westerly flow across Arizona will bring a downturn in activity heading into next week. && .DISCUSSION...Ongoing showers and thunderstorms over Coconino, Yavapai, and Gila counties will continue to drift east this evening before tapering off after dark. Only isolated to scattered activity is expected overnight. Moisture begins its slow exit beginning Saturday afternoon, though enough should linger for thunderstorms to form from the Grand Canyon southeast along the Mogollon Rim before dissipating again Saturday night. Starting Sunday...Westerly flow continues the drying trend, leaving most of northern Arizona with sunny skies and dry weather into the middle of next week. Enough moisture may linger for some showers and thunderstorms over the White Mountains. Long-range models indicate a brief return of moisture and thunderstorm chances for eastern portions of Arizona beginning Wednesday, as high pressure sets up over Texas once again. The moisture surge remains short-lived, however, as the models then sweep a low pressure trough through the region, drying out northern Arizona once again. This solution remains uncertain at this time, however, and will warrant watching as we enter the holiday weekend. && .AVIATION...For the 00Z Package...Scattered to numerous showers and thunderstorms will dimish after 03Z. With SCT to ISOLD -tsra overnight. Expect MVFR/IFR conditions and gusty winds with the stronger storms. Scattered thunderstorms will redevelop on Saturday by 17Z...mainly over the higher terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered thunderstorms are expected to develop on Saturday, with only a few isolated storms on Sunday as drier air filters into the area. Storm motion will be from the west to the east. Monday through Wednesday...only a few isolated storm are expected through the period over the higher terrain...with generally fair weather as a dry westerly flow develops across the area. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TRC AVIATION...BAK FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 1, 11:00 AM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1100 AM MST FRI JUL 1 2016 AZZ004>018-037>040-021200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1100 AM MST FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT PRIMARY AREA OF CONCERN TODAY WILL BE YAVAPAI AND SOUTHWEST COCONINO COUNTIES...WHERE CLEARING SKIES AND PLENTY OF SUNSHINE WILL GIVE WAY TO AN UNCAPPED AND UNSTABLE ENVIRONMENT THIS AFTERNOON. GIVEN THE DEVELOPING INSTABILITY AND LIFTING ASSOCIATED WITH A PASSING SHORTWAVE TROUGH...ISOLATED SEVERE HAIL UP TO QUARTER SIZE AND HEAVY DOWNPOURS WILL BE POSSIBLE. ELSEWHERE... SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED...WITH BRIEF DOWNPOURS STILL POSSIBLE IN STRONGER CELLS. HOWEVER...THE INTENSITY OF THESE STORMS WILL LIKELY BE LIMITED DUE TO MORNING SHOWER ACTIVITY SUPPRESSING DIURNAL HEATING AND THEREFORE AFTERNOON INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THUNDERSTORM ACTIVITY WILL LIKELY BE FOCUSED FROM THE GRAND CANYON SOUTHEAST ALONG THE MOGOLLON RIM INTO THE WHITE MOUNTAINS. MODELS INDICATE THE POTENTIAL FOR ENOUGH INSTABILITY TO SUPPORT MORE ISOLATED NEAR-SEVERE HAIL...UP TO QUARTER SIZE IN THE STRONGEST STORMS...AND BRIEF HEAVY DOWNPOURS. DRIER SOUTHWEST FLOW BEGINS REPLACING THE MONSOONAL MOISTURE BEGINNING SUNDAY AND THUNDERSTORM CHANCES FOR MUCH OF NORTHERN ARIZONA DROP OFF SUBSTANTIALLY BY MONDAY...WITH ONLY THE WHITE MOUNTAINS RETAINING CHANCES INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 2:54 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 PM MST FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL PAYSON 34.24N 111.33W
07/01/2016 M0.70 INCH GILA AZ LAW ENFORCEMENT
&&
EVENT NUMBER FGZ1600196
MLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 16 min |
| Jul 1, 3:54 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 14 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.